Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 10, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 26, 2014, 3:45 AM EDT. It took effect at Apr 26, 2014, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 3:45 AM EDT (07:45 UTC)
- In effect from
- Apr 26, 2014, 12:00 PM EDT
- Expired
- Apr 27, 2014, 3:15 AM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
588 WHUS71 KCLE 260745 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT SAT APR 26 2014 LEZ147>149-261545- /O.NEW.KCLE.SC.Y.0010.140426T1600Z-140427T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 345 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. * WINDS AND WAVES: WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND THEN DIMINISH LATE THIS EVENING. WAVES WILL BUILD TO 4 TO 6 FEET THIS AFTERNOON INTO THIS EVENING THEN SUBSIDE TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
907 WHUS71 KCLE 261315 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 915 AM EDT SAT APR 26 2014 LEZ147>149-262115- /O.CON.KCLE.SC.Y.0010.140426T1600Z-140427T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 915 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND THEN DIMINISH LATE THIS EVENING. WAVES OF 2 TO 4 FEET WILL BUILD TO 4 TO 5 FEET THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
690 WHUS71 KCLE 261916 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EDT SAT APR 26 2014 LEZ147>149-270100- /O.CON.KCLE.SC.Y.0010.000000T0000Z-140427T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 316 PM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL CONTINUE INTO THE EVENING HOURS. WINDS AND WAVES WILL GRADUALLY DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
387 WHUS71 KCLE 262319 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 719 PM EDT SAT APR 26 2014 LEZ142>146-270730- /O.EXB.KCLE.SC.Y.0010.000000T0000Z-140427T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 719 PM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS DURING THE EARLY MORNING HOURS OF SUNDAY. WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING AND THEN SUBSIDE TO 2 TO 4 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LEZ147>149-270100- /O.CON.KCLE.SC.Y.0010.000000T0000Z-140427T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 719 PM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 15 KNOTS AND WAVES OF 3 TO 5 FEET WILL GRADUALLY DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
814 WHUS71 KCLE 270115 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 915 PM EDT SAT APR 26 2014 LEZ147>149-270215- /O.EXP.KCLE.SC.Y.0010.000000T0000Z-140427T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 915 PM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ142>146-270800- /O.CON.KCLE.SC.Y.0010.000000T0000Z-140427T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 915 PM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL DIMINISH DURING THE EARLY MORNING HOURS OF SUNDAY. WAVES WILL BUILD TO 3 TO 5 FEET AND THEN SUBSIDE TO 2 TO 4 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
902 WHUS71 KCLE 270715 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 315 AM EDT SUN APR 27 2014 LEZ142>146-270815- /O.CAN.KCLE.SC.Y.0010.000000T0000Z-140427T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 315 AM EDT SUN APR 27 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN BY LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 1:30 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 26, 1:30 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 130 AM EDT SAT APR 26 2014 .SYNOPSIS... LOW PRESSURE OVER EASTERN OHIO WILL MOVE OFF TO THE EAST TONIGHT THEN A COLD FRONT WILL DROP SOUTH ACROSS THE AREA SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO OHIO SATURDAY EVENING THEN SHIFT OFF TO THE NORTHEAST BY MONDAY. A LOW IN NEBRASKA WILL MOVE INTO THE OHIO VALLEY TUESDAY THEN SLOWLY DRIFT INTO MICHIGAN THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WEAK WARM ADVECTION COMBINED WITH AN APPROACHING UPPER LEVEL TROUGH HAS BEEN ENOUGH TO GENERATE AN AREA OF CLOUD COVER OVER NW OHIO. WE EXPECT THIS AREA OF CLOUD COVER TO EXPAND IN COVERAGE. THERE IS A LAYER OF DRY AIR IN AREA SOUNDINGS THAT WILL LIMIT ANY OF THE SHOWERS THAT DEVELOP. AT THIS POINT IT APPEARS THERE WILL BE SOME SPRINKLES OR MAYBE A FEW ISOLATED SHOWERS. THE INCREASE IN CLOUDS HAS BEEN A GOOD THING WITH TEMPERATURES WARMING JUST ENOUGH TO IMPROVE THE FOGGY CONDITIONS THAT DEVELOPED AT A FEW LOCATIONS LATE IN THE EVENING. MOST LOCATIONS SHOULD ONLY SEE SOME PATCHY 2 TO 4 MILE FOG THROUGH THE REMAINDER OF THE NIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... THE SECOND COLD FRONT WILL DROP ACROSS THE AREA SAT CONTINUING A THREAT FOR SHRA DURING THE FIRST HALF OF THE DAY THEN THE THREAT SHIFTS SOUTH OF THE AREA AS THE AFTERNOON PROGRESSES. THE COLDER AIR WITH THE SECOND FRONT AND WINDS COMING OFF OF LAKE ERIE WILL LIMIT TEMP RISES ON SAT AND READINGS MAY EVEN FALL SOME IN THE AFTERNOON FOR THE LAKESHORE COUNTIES. A HIGH PRESSURE RIDGE IS STILL EXPECTED TO BUILD SOUTH INTO OHIO SAT EVE THEN SLOWLY SHIFT OFF TO THE NE THRU MON. DRIER AIR PUNCHES SOUTH INTO THE AREA WITH THE RIDGE BUT THE MODELS CONTINUE TO HINT AT SOME POSSIBLE SPRINKLES IN THE EXTREME WEST LATE SAT NIGHT AND SUN MORNING AS THE MID LEVEL WARM FRONT LIFTS NORTH ACROSS THE AREA. THINK THE SITUATION ONLY WARRANTS A SLIGHT CHANCE FOR LIGHT SHRA/SPRINKLES AT MOST. SOME RIDGING BUILDS IN ALOFT LATE SUN WHILE THE LOW LEVEL LOOKS TO STAY DRY SO THINK THE AREA WILL STAY RAIN FREE BUT THERE WILL BE HIGHER CLOUDINESS. AS IS USUAL THIS TIME OF THE YEAR...CLIMATOLOGY TAKES OVER AND ALLOWS A CUTOFF LOW OVER THE PLAINS TO FINDS ITS WAY CLOSER TO OHIO NEXT WEEK. WILL STAY WITH ONGOING FORECAST OF INCREASING CHANCES FOR SHRA MON THRU TUE. THERE COULD BE SOME THUNDER BY TUE. TEMPS SHOULD MODERATE BACK CLOSER TO NORMAL BY TUE AS WARMER AIR IS DRAWN NORTH AHEAD OF THE SLOW MOVING SURFACE LOW COMING OUT OF THE PLAINS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LONG TERM BEGINS WEDNESDAY WITH THE PERIOD DOMINATED BY THE CLOSED UPPER LOW THAT MODELS NOW AGREE WILL BE WEST/NORTHWEST OF THE AREA...PRIMARILY FROM IOWA TO THE CENTRAL GREAT LAKES. WHILE THERE WILL LIKELY BE A PERIOD OF SUN OR BROKEN CLOUDS AND CONSECUTIVE HOURS OF DRY WX...THE OVERWHELMING IMPLICATION FOR THE REGION IS LOTS OF CLOUDS AND A DECENT CHANCE FOR RAIN THROUGH THE PERIOD. WHILE WEDNESDAY APPEARS MILD BEING ON THE WARM SIDE OF THE SYSTEM...THURSDAY INTO FRIDAY LOOK COOLER THAN NORMAL AS COOLER AIR FINALLY WRAPS AROUND THE LOW INTO THE AREA. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... MVFR VISIBILITIES MAINLY OVER EASTERN TERMINALS...HOWEVER A MID DECK MOVING IN WILL HELP IMPROVE VSBY'S TOWARD MORNING. SOME WIDELY SCATTERED LIGHT RAINSHOWERS POSSIBLE NEAR TOL TO MFD AND CAK TOWARDS MORNING AS A COLD FRONT SINKS SOUTH. THE EXACT LOCATION THE FRONT WILL STALL COULD LEAD TO MORE CLOUDS...BUT IF THE FRONT STALLS AS PREDICTED SOUTH OF THE MFD AIRPORT THAN MOST TERMINALS SHOULD IMPROVE TO VFR. ERI WILL BE SLOWEST TO IMPROVE AS THE WIND SHIFT WILL NOT OCCUR UNTIL LATE IN THE TAF PERIOD. THE DAYTIME MIXING WILL HELP BRING SOME GUSTS AROUND 30 KT TO THE SURFACE. WINDS WILL DROP BACK OFF OVERNIGHT. .OUTLOOK...NON VFR POSSIBLE AT TIMES FROM MONDAY NIGHT INTO WEDNESDAY. && .MARINE... LOW PRESSURE IS MOVING ACROSS NRN OHIO THIS AFTERNOON AND WILL BE EAST OF THE LAKE BY EVENING. WNW FLOW WILL FILL IN ACROSS THE LAKE BEHIND THE LOW INCREASING TO EITHER SIDE OF 15 KNOTS THROUGH THE NIGHT. WAVES WILL INCREASE TO NEAR 4 FEET LATE THIS EVENING FOR A COUPLE HOURS...MAINLY EAST OF CLEVELAND AND THEN DIMINISH. HAVE OPTED FOR NO SMALL CRAFT HEADLINE BUT WILL HAVE THE RISE TO NEAR 4 FEET MENTIONED. SATURDAY WINDS TURN NORTHWEST BEHIND A COLD FRONT WITH WAVES INCREASING AGAIN...THIS TIME MORE SUSTAINED AT OR ABOVE 4 FEET SO WOULD ANTICIPATE THE NEED FOR SMALL CRAFT HEADLINES THROUGH THE DAY. HIGH PRESSURE WILL BE OVER THE LAKE SUNDAY MORNING AND THEN SHIFT EAST DURING THE DAY. WINDS AND WAVES WILL BE LIGHT AND THEN TURN NORTHEAST DURING THE DAY AS LOW PRESSURE STRENGTHENS IN THE CENTRAL PLAINS. NORTHEAST WINDS WILL CONTINUE ON THE LAKE THROUGH TUESDAY AT 15 TO 25 KNOTS AT TIMES BEFORE TURNING MORE SOUTHEAST WEDNESDAY AS THE LOW MOVES INTO THE CENTRAL LAKES. WOULD ANTICIPATE SMALL CRAFT HEADLINES WILL BE NEEDED AGAIN MONDAY INTO TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...MULLEN SHORT TERM...ADAMS LONG TERM...TK AVIATION...KEC/JAMISON MARINE...TK
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.